MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT
Model Number 778624
Medical Device Problem Codes Material Fragmentation (1261); Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the device was missing one end pigtail when opened the package.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.A photo sample was submitted by the customer.Evaluation of the photo sample confirmed one end of the pigtail was broken off and missing from the stent.In addition to the photo sample, the physical sample was returned.Visual inspection shows the sample has been removed from the original packaging.The sample shows that the separated pigtail, suture, and pigtail straightener had been removed and not provided for evaluation.The break on the pigtail appears to be similar in appearance to what is seen when the stent is cut with a pair of scissors due to the smoothness of the separation and the fact that no stretching or discoloration was noted on the material.The sample appeared to have a sticky substance causing the stent to be stiff.No additional visual defects were noted.The tip inner diameter, and tube inner diameter where the breakage occurred were measured with a pin gage and found to be 0.042" and 0.050", respectively.The outer diameter measured 0.0786" using a laser micrometer.All measurements were found to be within specifications.A 0.038" guidewire was used to clear the passage of the stent.A potential root cause for this event could be, " inappropriate package design".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "improper handling technique can seriously weaken the stent.Acute bending or overstressing during placement could result in subsequent separation of the stent at the point of stress after a prolonged indwelling period." care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation." the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
BARD® INLAY® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12239195
Report Number1018233-2021-04579
Device Sequence Number5002529
Product Code FAD
UDI-Device Identifier00801741014826
UDI-Public(01)00801741014826
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2025
Device Model Number778624
Device Catalogue Number778624
Device Lot NumberNGEZ2962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;